Hail, Ward
- When
- June 22, 5:10 AM CST
- Where
- Ward County, 4 mi S of Minot
- Measured
- 0.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 48.183, -101.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 22, 1:00 AM CST, 4 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT SAT JUN 22 2002 PROBLEMS TODAY ARE SEVERE CONVECTION AND HEAVY RAIN POSSIBILITY. AVN GENERALLY AGREES WITH ETA FIRST FEW PERIODS...BUT BY SUNDAY AVN OPENS UP H500 LOW INTO A WEAK SHORTWAVE. YESTERDAYS MODEL RUNS KEPT THIS FEATURE A CLOSED LOW OVER ND...JUST WHAT THE ETA AND NGM ARE DOING TODAY. THINK AVN HAS A HANDLE ON FIRST COUPLE OF PERIODS...BUT THEN SOLNS DIVERGE. WILL FOLLOW ETA FOR FORECAST TODAY. YESTERDAY EVENINGS SOUNDINGS INDICATED CAPPING OVER SD/ND WITH H700 TEMPS OF 10 TO 12 DEGREES C. MODEL PROGS INDICATE THIS CAP NOT WEAKENING UNTIL SAT AFTERNOON/EVENING...BUT ANY UPPER LEVEL IMPULSE WILL DISRUPT CAP. ALSO...NORTHERN NORTH DAKOTA NOT IN A CAPPED ENVIRONMENT. MODELS SHOW VORT CENTERS/SHORTWAVES OVER ERN MONTANA/NORTH DAKOTA INTENSIFYING FROM 06Z TO 12Z TODAY...AND PRESENT CONVECTION IN ERN MONTANA HAS BEEN INCREASING IN AREAL COVERAGE PAST FEW HOURS. CONVECTION ALSO IN NRN NORTH DAKOTA NORTH OF CAP. EXPECT THIS ENERGY TO MOVE EAST/NORTHEAST ACROSS THE STATE THIS MORNING. FORECAST SOUNDINGS INDICATED K INDICES OF 30 OR MORE WITH CAPE VALUES OVER 3000. AS SURFACE LOW MOVES INTO SOUTH DAKOTA AND H700 CAP BREAKS DOWN WITH H500 TROUGH APPROACHING THE DAKOTAS...EXPECT ANOTHER ROUND OF CONVECTION LATE THIS AFTERNOON/EVENING IN THE WEST...AND THIS EVENING/OVERNIGHT CENTRAL. CHANCE OF THUNDERSTORMS CONTINUES THROUGH MONDAY AS UPPER LEVEL LOW REMAINS IN THE NORTHERN PLAINS. .BIS...NONE. VINING
NDZ001-009-017-220845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 150 AM CDT (1250 AM MDT) SAT JUN 22 2002 SCATTERED THUNDERSTORMS SHOWERS HAVE MOVED INTO NORTHEASTERN MONTANA AND ARE MOVING EAST AT 25 MPH. THIS ACTIVITY IS EXPECTED TO CONTINUE EAST INTO WESTERN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES AND CONTINUE EAST OUT OF THE COUNTIES EARLY THIS MORNING. MODERATE TO HEAVY PRECIPITATION GUSTY WINDS CAN BE EXPECTED WITH THIS STORM. USE CAUTION AND REMAIN INDOORS TO ASSURE SAFETY. KROLAK
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT SAT JUN 22 2002 ...A GOOD CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT... A LOW PRESSURE CENTER OVER WYOMING AND THE DAKOTAS WILL ALLOW MOISTURE CONVERGENCE AND LIFT...WHILE UPPER LEVEL IMPULSES SET OF THUNDERSTORMS TODAY AND TONIGHT. THE ATMOSPHERE IS ALREADY UNSTABLE...AND SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SEVERE WEATHER STORM SPOTTERS WILL PROBABLY BE ACTIVATED TODAY AND TONIGHT. VINING
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303061.